Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Advice for Moms Advice for Moms

drugging me kid?

Posted by on Nov. 15, 2012 at 7:03 PM
  • 19 Replies

ive posted before about my dds bahavioral issues. today we had an apt  with her pedi. while there she went into one of her full blow fits, melt down ect. i explained this is anytime i tell her to do something she doesnt want and  it lasts at most 2 hours usually about 30 minutes or so. they saw first hand what i deal with daily. we are starting the process of behavioral therapy for her and another for of therapy more for me  then her but will bennifit he because it will give me the tookls needed to help her. he says she seems ODD but doesnt want to  lael her  before atleast trying behavioral therapy and in 5 - 6 month s if no improvement we will have her evaluated.  i explained how she wont nap , and i lay her downat 8 pm she fights are screams  and then eventually  just lays there till about 10 pm. then  wakes up at 1 am for and hour or so then is up  at 6 am  all day. the dr gave me clonidine to help her sleep at night. he said it  will help her get to sleep have a rested sleep and be less of a terror  or slightly easier to deal with if shes not exhusted.  anyone heard of this medication  or have any issues with it.. i feel off  just drugging my kid.

by on Nov. 15, 2012 at 7:03 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
frndlyfn
by Platinum Member on Nov. 15, 2012 at 7:06 PM

I never heard of it for sleeping that i know of.  I am very rusty on medications though.  How old is your dd?  Hey if she needs extra help to calm enough down to sleep, do not feel bad.  Some people just lack certain chemicals in their body to help them function.

sabrtooth1
by on Nov. 15, 2012 at 7:38 PM

Clonidine is a high blood pressure medication that is sometimes used off-lable to control SOME of behaviors associated with ADHD or Tourette Syndrome.  It causes tiredness because it REDUCES heart rate.  It is generally very safe, but because this med lowers blood pressure, and of course, your child's BP is NORMAL to begin instead of high, it can lower the pressure enough to cause fainting--especially when getting out of a chair or bed.  It also can cause depression--in about 5 to 10% of users, so this is a REAL possibility.  Watch your child carefully.

IMO, you should have your child evaluated AND TREATED by a psychiatrist.  A pediatrician is NOT trained enough to treat these conditions correctly.  Think of it this way--would you want your child's pediatrician  doing open heart surgery?  Or would you want a cardiac specialist.?

BTW, both my kids are ADDults--29 and 31. They have been under the effective care of a psychiatrist for over 15 years now, are still taking meds, and both have successful educations, careers, and lives. 

puddinpopsmama
by on Nov. 15, 2012 at 7:41 PM

shes 4

Quoting frndlyfn:

I never heard of it for sleeping that i know of.  I am very rusty on medications though.  How old is your dd?  Hey if she needs extra help to calm enough down to sleep, do not feel bad.  Some people just lack certain chemicals in their body to help them function.


MissTacoBell
by Silver Member on Nov. 15, 2012 at 7:45 PM
Why not just give her some melatonin? It's over the counter and much safer than an off label BP med.
Posted on CafeMom Mobile
puddinpopsmama
by on Nov. 15, 2012 at 8:29 PM
My Dr said something about its so new they do.t know the ffects in kids and it causes the melitonin our body makes to stop producing he seemed leery of it


Quoting MissTacoBell:

Why not just give her some melatonin? It's over the counter and much safer than an off label BP med.

Posted on CafeMom Mobile
emmy526
by Silver Member on Nov. 15, 2012 at 9:39 PM

of course he's 'leery' of it--pharma didn't endorse it...i would seriuosly research any medicine like clonidine, as i have heard about horriffic side effects in adults.  I'd try Hyland's Calms' Forte

JasonsMom2007
by Platinum Member on Nov. 15, 2012 at 9:45 PM
Yeah she needs to be evaluated not just have medication shoved down her throat.
My sons developmental pediatrician is exhausting all natural resources before resorting to medication.
Posted on CafeMom Mobile
thatsmyboy18
by on Nov. 15, 2012 at 10:17 PM

When my son was about 7 his ped wanted to have him tested for ADD and guess what they put him on Adderall, he lost a ton of weight so his dad and I (who are divorced) decided that at that time meds were not the way to go. When he was 10 we were told he had ODD. He is now on Vyvanse when dad remebers for him to take it. He is now 15 and knows that ADD & ODD can be used as somewhat of a crutch, if you let them. Long story short, I know it is frustrating but go to the end of the earth if you have to to find something that will help. There will come a time in the not so distant future when she starts to school and it will be just as frustrating to you as it is to her. She will question why is this so difficult. It had an effect on Jon's self esteem and school is a nightmare.  I tell you from experience I wish you the best of luck. Prayers going up for you.

MissTacoBell
by Silver Member on Nov. 15, 2012 at 11:05 PM
...what? It's new? Its been around since at least the early 90s. It's a neurohormone that occurs in our body naturally. It's a supplement. The only people who can't take it are pregnant women because it increases the melatonin levels in the baby too which can cause issues.

Your doc is fuckibg nuts. Google melatonin it's perfectly old and perfectly safe.


Quoting puddinpopsmama:

My Dr said something about its so new they do.t know the ffects in kids and it causes the melitonin our body makes to stop producing he seemed leery of it




Quoting MissTacoBell:

Why not just give her some melatonin? It's over the counter and much safer than an off label BP med.


Posted on CafeMom Mobile
MissTacoBell
by Silver Member on Nov. 15, 2012 at 11:09 PM
This. I generally don't go with the whole big pharma argument but it's just so out in left field to give a kid an adult BP med for restless sleep. There's plenty of meds that have that side effect that doesn't give a doc the right to prescribe it off label.


Quoting emmy526:

of course he's 'leery' of it--pharma didn't endorse it...i would seriuosly research any medicine like clonidine, as i have heard about horriffic side effects in adults.  I'd try Hyland's Calms' Forte


Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)